EconPapers    
Economics at your fingertips  
 

The Measure Representation: A Correction

Uzi Segal

Journal of Risk and Uncertainty, 1993, vol. 6, issue 1, 99-107

Abstract: Wakker (1991) and Puppe (1990) point out a mistake in theorem 1 in Segal (1989). This theorem deals with representing preference relations over lotteries by the measure of their epigraphs. An error in the theorem is that it gives wrong conditions concerning the continuity of the measure. This article corrects the error. Another problem is that the axioms do not imply that the measure is bounded; therefore, the measure representation applies only to subsets of the space of lotteries, although these subsets can become arbitrarily close to the whole space of lotteries. Some additional axioms (Segal, 1989, 1990) implying that the measure is a product measure (and hence anticipated utility) also guarantee that the measure is bounded. Copyright 1993 by Kluwer Academic Publishers

Date: 1993
References: Add references at CitEc
Citations: View citations in EconPapers (21)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: The Measure Representation: A Correction (1991) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jrisku:v:6:y:1993:i:1:p:99-107

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2

Access Statistics for this article

Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi

More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-30
Handle: RePEc:kap:jrisku:v:6:y:1993:i:1:p:99-107